Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira and side effects


02-28-2012, 08:56 AM   #1
jacko1066
New Member
 
Join Date: Feb 2012
Location: March, Cambs, United Kingdom
Humira and side effects

Hi guys and gals, noob to the forum here, I was diagnosed with crohns about 3 years ago, and various operations and bits and pieces removed, tried lots of different drugs to no affect and am now on Humira, I have been on it now for about 2 months and its been ok, tbh I have felt no difference at all.

Last week however I seemed to have a quite bad flair up of my CD, I was once again put on 50mg of prednisone along with my Humira as my consultant thinks I came off it too quickly (6 weeks for 40mg at 1 pill a week,I disagee).

The trouble Im having the last couple of days though is I feel like hell, I felt excellent for about a week of being back on the steroids but for the last 3 days I feel go awful, the best way to explain it is that I have the flue but without the cough, sneezing or blocked nose!! No real fever either, I have contacted my consultant who just cant seem to figure me out, the best they seem to come back with is that my blood tests are all normal!!

My side affects are - severe (and I mean terrible) fatigue, my body aches all over, I get chest pains when I try and excert myself and shortness of breath different to normal, dizzyness at times, weight loss, loss of appitite, loose stool, sweats.
On top of the lower abdominal pain which has never gone away since my very first operation.

I no it seems alot and also that I have just about covered every ingle side affect it says on the Humira website, but its the fact my blood resuts all appear normal that I cant understand!
I am a train driver for a job and now they are aying I cant do that for a while till Im sorted out so for me its getting quite serious now!!
Sorry to go on but Im at my wits end!

all the best
Steve
02-28-2012, 11:14 AM   #2
littlemissh
Senior Member
 
littlemissh's Avatar
 
Join Date: Dec 2010
Location: United Kingdom

My Support Groups:
Hi Jacko and welcome-oops Steve!,

Many of the side effects could in fact be from your crohn's which is not under control.I was going to suggest you had your blood count checked to make sure you aren't anaemic. Having normal blood results in the middle of a flare is not uncommon in people with crohn's...about 25% of people have normal inflammation markers despite active disease.
I presume you have discussed your symptoms with your doctor. If the prednisolone makes your symptoms go away then they are probably crohn's related. (Also they could be steroid withdrawal symptoms.)

I see you are from March, is your gastro consultant from peterborough?
__________________
Diagnosed Crohns small bowel 2010,Gastroduodenal crohn's Jan 2012. Gastroparesis june 2014.
Duodenal perforation/peritonitis nov 2011. Portacath placed Nov 2013. Gastric pacemaker 2015.
Perforated jejenum/peritonitis oct 2015, PEJ for enteral feeding nov 2015

On Humira every 7 days, intermittent iv iron, regular blood transfusions :faint:
On TPN since March 2016.
02-28-2012, 01:05 PM   #3
jacko1066
New Member
 
Join Date: Feb 2012
Location: March, Cambs, United Kingdom
Hi littlemissh, no my consultant is based at Hinchingbrooke hospital in Huntingdon, a guy called Dr Roberts, and he is fantastic, really lucky to have him.
I have spoken to member of his team and they said ALL my bood results were normal!!

I have just back from seeing my gp and Im off for a chest xray and blood tests in the morning at at my local little hospital.
My chest aand stuff all sound clear but he is thinking I may have a virus which has come on in the last week since my last blood test!!
The thing about the steroids is after a couple of days being on them I felt brilliant again, but then sunday I started to feel rotten!!
I cant quite figure out who is more confused me or the doctors lol.

All the best
Steve
02-28-2012, 04:18 PM   #4
Miss Underestimated
Senior Member
 
Miss Underestimated's Avatar
 
Join Date: Mar 2011
Location: Norfolk, Virginia
You're resistance is probably really low, if you are on both drugs. I bet if you even think about a virus you'll get it.
__________________
*Sick since 1987; managed on my own;
*diagnosed 2008 when I underwent emergency surgery;
*various meds and tests 2008-2012,
*Jan 2012-present, Humira. No symptoms, but scopes indicated disease.
*6MP for all of 2013.
*2014 &2015 complete mucosal healing.

**Staying on Humira for maintenance**

The statistics I see so far for my situation seem pretty good. There ARE long term statistics for the Anti-TNF drug treatments now. I'm here to make them longER.
02-29-2012, 11:38 AM   #5
SnowDay
Senior Member
 
SnowDay's Avatar
 
Join Date: Nov 2011
Location: Ireland
I would say that it's being back on the pred that is causing these side effects. Just my guess.
__________________
Dx'd w Leaky Gut Syndrome in 08. Had eczema(autoimmune), chronic fatigue, asthma and suspected crohns(booked for an endoscopy).

Been on cyclosporine, currently on vit d3, zinc, probiotic, digestive enzymes, getting iv drips of vit C, B complex, folic acid, niacin and EDTA twice weekly and living on an all poultry diet. WANT CARBS
03-01-2012, 09:06 AM   #6
Sybil Vane
Forum Monitor
 
Sybil Vane's Avatar
 
Join Date: Nov 2011
Location: Virginia

My Support Groups:
Hi Steve,

It sounds like we have a lot in common. I started Humira on Feb. 1 and I noticed that about a week after my injection, I feel like I have the flu. I can't even raise my arms above my head. My doctor tells me my blood tests look good, too, and that he can't figure it out. I always have abdominal pain from my surgeries and know I have a lot of adhesions. My blood tests always look good, too, and then they will go in and operate and say the section they removed was riddled with active disease. It's a very frustrating experience. I hope you get some answers!!
__________________
My real name is Christina and I write about my personal experiences fighting and surviving Crohn's disease on The Diarrhea Diaries at LivingSick.com.

If you're on Facebook, please join me for daily silliness, inspiration, and IBD in the news at http://www.facebook.com/TheCrohnsDiaries.



"Cats: Because sometimes they really help you."
03-01-2012, 09:55 AM   #7
jacko1066
New Member
 
Join Date: Feb 2012
Location: March, Cambs, United Kingdom
Thanks for all the replys guys,
Snowday - I dont think its the Pred as I have taken both before and had no problems other than the normal pred side affects, if anything my consultant thought it was withdrawl from the pred that is causing my problem, I however disagree, 1 pill a week for 6 weeks is more than slow enough!!

Sybil - yes it does sound like our problems are a like!! did you carry on taking the humira after your problems? I have got a part of my intestines diseased riddled and ulcerated but they they are unwilling to go down the surgical route because of how quick the disease came back after my last major op!!

Really am at my wits end now, and Im pretty sure its not a virus!! Im actually thinking of insisting on surgury, it went very badly for me last time but Im not convinced they took enough away as I still had exactly the same abdo pain after my op as I did before it, in exactly the same place!!
Iv got no idea what to do!!

Thanks alot guys
Steve
03-06-2012, 12:56 PM   #8
Sybil Vane
Forum Monitor
 
Sybil Vane's Avatar
 
Join Date: Nov 2011
Location: Virginia

My Support Groups:
I'm not sure how it is in the UK, but can you talk to a few more doctors and surgeons? I ask because I wish I hadn't had as many surgeries, but unfortunately, I had to because of the strictures. (I was constantly getting obstructed.) I haven't been on Humira long enough to say whether or not it will work but I'm prepared to give it at least 6 months because there is only one more drug I can try and I'm 36 years old. Can they add a med like 6 MP to your Humira to see if that would help? I would worry about how much bowel you'll ultimately lose in your lifetime. I suffer from so many problems just from the surgeries. It really is a lose-lose situation. I have pain at my last surgery site (the hookup) after they removed 3 feet of terminal ileum and part of my colon. I have chronic D just from the surgery even with Questran. When I'm having a bad day, I can feel where they operated and it burns and will even swell up and it's almost been a year since my last surgery. Basically, what I'm saying in a very depressing way, is that another surgery might make you worse. I would wait as long as you can to see if Humira will work.
03-06-2012, 01:26 PM   #9
TheJoeP
 
Join Date: Mar 2012
Location: Greenville, South Carolina
Just thought I would add my 2 cents... I've been on Humira for a couple years now, and it seems to keep my symptoms at bay (mild, but always there). I'm on azathioprine as well, and I take lortab for the pain. I used to get Remicade infusions until my body decided to reject that dramatically! Next was Cimzia, but I had a bad reaction to that after the first dose. I get fatigued after my injections, but nothing like what you are describing.

You might not notice any difference for a while, but as everyone else said, give it a good amount of time (if side effects dissipate). And ask your doctor about supplementing it with something else, be it 6MP, low dose of prednisone, or any immunosuppressant. I've had Crohn's for over 20 years now (and I'm only 30), so I've tried almost every drug out there.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira and side effects
Thread Tools


All times are GMT -5. The time now is 04:26 AM.
Copyright 2006-2017 Crohnsforum.com